Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 19, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 13, 2014, 6:15 PM MST for Pima County, Santa Cruz County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2014, 6:15 PM MST (01:15 UTC)
- Expired
- Jul 13, 2014, 6:45 PM MST
- In force
- 30 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 63 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 1.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 2893 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
740
WUUS55 KTWC 140115
SVRTWC
AZC019-023-140145-
/O.NEW.KTWC.SV.W.0019.140714T0115Z-140714T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
615 PM MST SUN JUL 13 2014
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTH CENTRAL PIMA COUNTY IN SOUTHEAST ARIZONA...
SOUTHWESTERN SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA...
THIS INCLUDES THE CITY OF NOGALES...
* UNTIL 645 PM MST
* AT 604 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR NOGALES...AND MOVING WEST
AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIO
RICO...PENA BLANCA LAKE...TUMACACORI AND RUBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM.
&&
LAT...LON 3134 11109 3143 11133 3159 11109 3160 11068
3133 11087
TIME...MOT...LOC 0115Z 112DEG 13KT 3135 11098
$$2 follow-up statements
085
WWUS55 KTWC 140131
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
631 PM MST SUN JUL 13 2014
AZC019-023-140145-
/O.CON.KTWC.SV.W.0019.000000T0000Z-140714T0145Z/
SANTA CRUZ AZ-PIMA AZ-
631 PM MST SUN JUL 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MST
FOR EXTREME SOUTH CENTRAL PIMA AND SOUTHWESTERN SANTA CRUZ
COUNTIES...
AT 621 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PENA BLANCA LAKE...OR
7 MILES WEST OF NOGALES...MOVING WEST AT 15 MPH.
LAT...LON 3134 11109 3143 11133 3159 11109 3160 11068
3133 11087
TIME...MOT...LOC 0131Z 112DEG 13KT 3140 11109
$$455
WWUS55 KTWC 140144
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
644 PM MST SUN JUL 13 2014
AZC019-023-140155-
/O.EXP.KTWC.SV.W.0019.000000T0000Z-140714T0145Z/
SANTA CRUZ AZ-PIMA AZ-
644 PM MST SUN JUL 13 2014
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL PIMA AND
SOUTHWESTERN SANTA CRUZ COUNTIES HAS EXPIRED...
LAT...LON 3134 11109 3143 11133 3159 11109 3160 11068
3133 11087
TIME...MOT...LOC 0145Z 112DEG 13KT 3142 11115
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:10 PM MST, 5 hours 5 minutes earlier.
Area forecast discussion, Jul 13, 1:10 PM MST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 110 PM MST SUN JUL 13 2014 .SYNOPSIS...EXPECT DAILY ROUNDS OF THUNDERSTORMS THROUGH TUESDAY. SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND POTENTIALLY DAMAGING WIND GUSTS. STORMS WILL TEND TO BE MORE ISOLATED IN NATURE DURING THE LATTER HALF OF THE WORK WEEK. && .DISCUSSION...THUNDERSTORMS DEVELOPING IN SE AZ AND MOVING WEST OR NORTHWEST THIS AFTERNOON. AS MENTIONED EARLIER...DAMAGING WIND GUST POTENTIAL IS MAIN THREAT CONSIDERING MID LEVEL WIND REGIME AND RELATIVELY DRIER AIR AT LOW LEVELS INDICATED BY DEWPOINTS IN THE MID 50S. STORM PREDICTION CENTER ALSO MENTIONED THIS POTENTIAL IN THEIR LATEST DISCUSSION. SHOULD BE DECENT COVERAGE OF STORMS INTO EARLY EVENING. WHILE MOVEMENT OF STORMS AND DRIER LOW LEVELS COULD LIMIT FLASH FLOOD THREAT SOMEWHAT...SHORT BURSTS OF RAIN COULD CREATE RUNOFF ISSUES AND CELL TRAINING OVER SIMILAR AREAS CAN NOT BE RULED OUT. SOME ACTIVITY COULD LINGER INTO THE NIGHTTIME HOURS GIVEN UPSTREAM DISTURBANCES WHICH WILL BE CROSSING SE AZ OVERNIGHT. MOST LIKELY LOCATION OF OVERNIGHT RAIN WOULD BE IN THE SOUTH AND SOUTHWEST...AT THE NOSE OF THE SURGE OF LOW LEVEL MOISTURE WHICH WILL BE HEADING UP THE GULF OF CALIFORNIA INTO SW AZ. DISTURBANCES WILL CONTINUE TO ENHANCE THUNDERSTORM DEVELOPMENT IN THE EAST TO WEST UPPER FLOW MONDAY AND TUESDAY AND ADDITIONAL LOW LEVEL MOISTURE SHOULD BE IN PLACE AS PER AFOREMENTIONED SURGE. HIGH PRESSURE OVER THE GREAT BASIN THEN ELONGATES SOUTHWARD INTO SRN AZ WED/THU WITH AREA IN MORE N TO S FLOW ALOFT. THIS SHOULD YIELD A DOWNTURN IN ACTIVITY AFTER RESIDUAL MOISTURE IS WORKED OUT OF THE ATMOSPHERE. BEYOND THAT MODELS ARE IN DECENT AGREEMENT SHIFTING THE HIGH INTO NM WHICH WOULD PLACE SE AZ IN MOIST SOUTHERLY FLOW BY THE WEEKEND. HOWEVER IF THE HIGH PRESSURE IS AS STRONG AS INDICATED...EASTERN PARTS OF SE AZ WOULD PROBABLY SEE STORMS SUPPRESSED BY HOT AIR DOME...AND SEE RETURN OF HOTTER TEMPS. CONFIDENCE IS LOW IN THIS SCENARIO AS IT IS NOT ONLY SEVERAL DAYS IN ADVANCE BUT AN UNCHARACTERISTICALLY QUICK MOVEMENT OF THE UPPER LEVEL HIGH PRESSURE...DROZD && .AVIATION...VALID THRU 15/00Z. SCT TSRA WILL CONTINUE IN SE AZ INTO THIS EVENING WITH BEST COVERAGE NEAR THE RIM AND THE INTERNATIONAL BORDER. LOCAL MVFR/IFR CIGS/VSBYS/MT OBSCURATIONS AND GUSTS 40-50 KTS THROUGH 14/04Z. ISOLD SHRA/TSRA COULD LINGER THROUGH THE NIGHT BEFORE ANOTHER ACTIVE DAY OF TSRA MONDAY. OTHERWISE...SE SFC WIND GENERALLY 15 KTS OR LESS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS WITH SCATTERED COVERAGE. EXPECT THE TYPICAL HAZARDS WITH LOCAL GUSTS 40 TO 50 MPH. OVERALL...STORMS WILL BE MOVING TOWARD THE WEST OR NORTHWEST AT 10-15 MPH. COUPLE OF ACTIVE DAYS MONDAY AND TUESDAY THEN LESS CONVECTION MID TO LATE IN THE WEEK WITH WARMER TEMPERATURES AND LOWER RH VALUES AS THE UPPER LEVEL HIGH MOVES SOUTH OVER THE AREA AND DRIES THINGS OUT A BIT. CERNIGLIA && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 13, 2:21 PM MST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 221 PM MST SUN JUL 13 2014 AZZ508-132145- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- 221 PM MST SUN JUL 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHISE COUNTY UNTIL 245 PM MST... AT 220 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES SOUTHEAST OF WILLCOX...MOVING NORTHWEST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...KANSAS SETTLEMENT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3208 10992 3225 10977 3204 10950 3190 10963 TIME...MOT...LOC 2121Z 127DEG 13KT 3203 10965 KD
Special weather statement, Jul 13, 4:24 PM MST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 424 PM MST SUN JUL 13 2014 AZZ504>506-140000- SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK AZ-SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- 424 PM MST SUN JUL 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PINAL AND NORTHEASTERN PIMA COUNTIES UNTIL 500 PM MST... AT 414 PM MST...A TRAINED SPOTTER REPORTED A STRONG THUNDERSTORM NEAR ORO VALLEY AND CATALINA...MOVING NORTHWEST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...CATALINA AND ORACLE JUNCTION. THIS INCLUDES HIGHWAY 77. LAT...LON 3260 11132 3279 11112 3253 11083 3240 11098 TIME...MOT...LOC 2322Z 132DEG 14KT 3250 11096 JJB
Special weather statement, Jul 13, 4:33 PM MST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 433 PM MST SUN JUL 13 2014 AZZ507-508-513-140015- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 433 PM MST SUN JUL 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHISE COUNTY UNTIL 515 PM MST... AT 424 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE BETWEEN SUNIZONA AND MCNEAL...MOVING WEST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THESE STORMS INCLUDE...SUNIZONA...PEARCE-SUNSITES...TOMBSTONE AND HIGHWAY 191. LAT...LON 3190 10950 3154 10967 3166 11016 3214 10991 TIME...MOT...LOC 2332Z 110DEG 16KT 3185 10965 3163 10976 JJB
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 5:13 PM MST | Areal Flood Advisory | TWC | Pima | 92 min |
| Jul 13, 5:18 PM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 90 min |
| Jul 13, 5:55 PM MST | Severe Thunderstorm Warning | TWC | Pima | 35 min |
| Jul 13, 6:15 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 13, 6:42 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 13, 7:07 PM MST | Severe Thunderstorm Warning | TWC | Pima | 23 min |
| Jul 13, 7:24 PM MST | Flash Flood Warning | TWC | Pima | 96 min |
| Jul 13, 8:08 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 13, 8:20 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Jul 14, 2:25 PM MST | Special Weather Statement | TWC | Graham | 50 min |
| Jul 14, 3:32 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 28 min |
| Jul 14, 3:49 PM MST | Severe Thunderstorm Warning | TWC | Graham | 26 min |
| Jul 14, 4:13 PM MST | Special Weather Statement | TWC | Graham | 47 min |
| Jul 14, 4:26 PM MST | Severe Thunderstorm Warning | TWC | Pima | 34 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.